I'm 46 years old and have had heart palpitations/PVC's for years. Just a few 'blips' here and there, daily. Month-long event monitor 14 mos ago after 2 syncopal episodes showed brief runs of SVT. Three weeks ago my PVC's suddenly got a lot worse and became symptomatic. I went to the hospital and was found to be in trigeminy. While there I also saw PAC's, multiform PVC's, and bi/quadrageminy. BP was super high as well. They put me on metroprolol, 25mg once a day. Though it takes an hour to work, it does work until it wears off 6-8 hrs later and start having PVC's again. I followed up with my gp (3 days after ER visit) and she increased the dose to twice a day. Problem is I'm still waking up every morning with palpitations and going to bed every night having them... sometimes 10-20 a minute and I feel terrible. I emailed a cardiologist that I saw last year for this problem (when it was only a few times per day) and he changed the med to 5 mg bisoprolol daily- supposedly a longer acting beta blocker. It's not. It wears off after 6-8 hours as well. My bp is controlled. If I'm having 10-20 PVC's a minute, that's 600-1200/hr. Is that ok? Isn't there something else that can be done? Why would these PVC's suddenly become worse? I stopped drinking caffeine, get plenty of rest,and I've never had a panic/stress disorder in my life. Oh, and my standard echocardiogram was "normal" And to make things more interesting, I switched back to the metroprolol this morning, 25 mg at 7:30am, had some palpitations for about 20 minutes while eating lunch, and have been palp free since 2pm. Any advice is appreciated.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.